Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2000, 12:46 PM EDT for Jackson County, West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 12:46 PM EDT (16:46 UTC)
- Expired
- Aug 9, 2000, 1:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
416 WUUS51 KRLX 091646 SVRCRW WVC035-091730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1246 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST VIRGINIA... * UNTIL 130 PM EDT... * AT 1242 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 16 MILES NORTH OF RIPLEY TO 7 MILES NORTHWEST OF RIPLEY...MOVING SOUTHEAST AT 20 MPH. . <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:18 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 9, 11:18 AM EDT, 1 hour 28 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-100318-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT WED AUG 9 2000
WATCHES ALL OVER THE PLACE. APPEARS MAIN PLAYER THIS AFTERNOON WILL
BE THE FAST MOVING MCS ROCKETING EAST-SOUTHEAST ACROSS OHIO AND
EXTREME NORTHEAST KENTUCKY. SO RAISED POPS THIS AFTERNOON
EVERYWHERE...AND LOWERED TEMPS THIS AFTERNOON ESPECIALLY OVER THE
WEST.
.RLX...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES
WVZ006>011...WVZ014>019...WVZ027.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
VAZ003>004.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
KYZ102>103...KYZ105.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES KYZ101.
OH...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES OHZ066-067...OHZ075-076...OHZ084-087.
.END/JMVIn the hours before
Local storm report, Aug 9, 12:23 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1223 PM EDT WED AUG 09 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1221 PM JACKSON OH .75 INCH HAIL
08/09/00 JACKSON EVENT OCCURRED BETWEEN
1206 PM AND 1221 PM
1235 PM PRICHARD WV FUNNEL CLOUD
08/09/00 WAYNE EVENT OCCURRED BETWEEN
1220 PM AND 1235 PM
1256 PM RIPLEY WV WIND DAMAGE
08/09/00 JACKSON TREES DOWN.
EVENT OCCURRED BETWEEN
1241 PM AND 1256 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 47 min |
| Aug 9, 12:53 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 37 min |
| Aug 9, 1:00 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 45 min |
| Aug 9, 1:11 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Ritchie | 34 min |
| Aug 9, 1:11 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 34 min |
| Aug 9, 1:18 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 42 min |
| Aug 9, 1:31 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 44 min |
| Aug 9, 1:34 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 41 min |
| Aug 9, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 35 min |
| Aug 9, 1:53 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Fayette, Nicholas, Webster | 37 min |
| Aug 9, 1:53 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Lewis, Upshur | 37 min |
| Aug 9, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 31 min |
| Aug 9, 2:06 PM EDT | Severe Thunderstorm Warning | RLX | Taylor | 24 min |
| Aug 9, 2:33 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 27 min |
| Aug 9, 2:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 27 min |
| Aug 9, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 42 min |
| Aug 9, 7:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.